It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-21-2005, 12:38 AM   #1
Newbie
(female)
 
Join Date: Dec 2005
Posts: 1
ElizabethRi HB User
Question taking synthroid and still feeling bad

Hello ev1, Im new to this, so I hope Im doing this right..

Here is my story, at the beggining I was misdiagnosed and treated for different things, especially for depression. About 5 years of dealing with different drugs for depression and not working they noticed I developed a goiter. So I was diagnosed with Hypothyroidism, I started taking synthroid and some symptoms did get much better, but not all. Now 7 years later and still fighting to understand if I have something else on top of my hypothyroidism, I found out today from my specialist that there is a small percentage of people that still feel all the symptoms while taking synthroid. All my blood work seems to be off at times. when ever Im feeling bad it comes out off and then they do some more tests and it comes out normal.. all this without me doing anything. To me it makes sense in a way because its the way I feel. It seems to be like riding a rollercoaster. For a couple of weeks I feel awesome, energized and start new excersice routines and I just feel great, ... bad thing is that it never last, usually after a week or so I start feeling more and more tired, then my joints start hurting badly to the point its hard to walk, bad contipation that nothing seems to make it better, depressed and most of all so tired that I cant even think or concentrate to do anything. All this usually lasts for a couple of weeks aswell and then it goes away and Im back feeling great, the same cycle starts over. Its been since the beggining, its so frustrating and its just I dont know.. I really dont know what else to try or do. So I was wondering if anyone out there has experience the same, and if they've tried anything to make it feel better, and if it has worked. At this point I guess Im feeling pretty down today mostly because of what they've told me. I just have to deal with it, because there is nothing they can do. any help would be greatly appreciated. thank you,
elizabethri

 
Sponsors Lightbulb
   
Old 12-21-2005, 02:47 AM   #2
Inactive
(female)
 
Join Date: Mar 2005
Posts: 1,143
pixiek HB User
Re: taking synthroid and still feeling bad

HI Elizabeth. Have you even been tested for Hashimoto's disease? This is one of the autoimmune diseases of the thyroid and it is not uncommon with this disease to get varying tests results. If you have this, sometimes you may not feel well even when the numbers look ok. That being said, many folks find that even though they are in the "normal" range the numbers they are at are not normal for them and sometimes they benefit from adding more medication despite "normal" labs....this is a lab/symptom approach and works very well for most people.

Basics: The American Association of Clinical Endocrinologist recommend a TSH range of 0.3-2.5, but many folks find that they feel best with a TSH of 1 or even less once on thyroid replacments meds. Also, TSH is only a guide for diagnosis...once you start replacment meds you need to take closer look at your FT4 and FT3 and guage wellness on those numbers. Most folks again find they feel their best with the FT4 and FT3 in the upper 1/3 to 1/2 of the lab range. If you are not there, you might benefit from a boost of medication.

A word on ednocrinologists: they are number folks and unfortunately once they get you in the "normal" range no matter how you feel, they think their job is done. Many of us here on this board have been though many doctors and most of us have found that long term care under a qualified Holistic doctor or a DO work best. They are much more likely to be open to helping you feel your best despite what "labs" you have.

All the symptoms you list point to possible underdose...or you may even need to change thyroid replacment brands. Some folks find they do much better on a synthetic T4 T3 combination or on the natural replacement, one which is called Armour. If you can call around and find a doctor that prescribes Armour, and test FT4 and FT3, you have probably found an open doctor.

So sorry you are feeling poorly, but glad to have you here. Hope this helps. Pixiek

 
Old 12-21-2005, 08:13 AM   #3
Inactive
(female)
 
Join Date: Mar 2005
Posts: 2,093
merrillin HB User
Re: taking synthroid and still feeling bad

Exactly as Pix said............you must find out if you have hashi's. I can't believe how many dr's don't find that out when a person has a goiter. You really have to know if that is what you are dealing with because that is just not a case of hypo, it is a whole other issue. It is so simple to test for............there are 2 antibodies you need to be tested for and most of the time with a goiter and a nodule it is hashi's.

Insist on an ultrasound of your thyroid to see if you have nodules with the goiter and get those antibody tests done. Too many dr's let people suffer needlessly with this autoimmune disease because they no nothing about it.

Karen

 
Old 12-21-2005, 11:20 AM   #4
Senior Veteran
(female)
 
Join Date: Apr 2005
Posts: 609
Red Maple HB UserRed Maple HB User
Re: taking synthroid and still feeling bad

I am also hypo. due to a suspicious nodule that needed to be removed and thus a thyroid lobectomy. I also have been diagnosed with hashimotos. The book, "Living Well with Hyopthyroidism" by Mary Shomon, really helped me to understand hypothyroidism. I checked the book out from my local library, but found it so useful that I purchased it as a reference whenever I need it. It is a wealth of information about being hypo. and the various options open to you, many that your doctor probably hasn't told you about. Good luck! Hope you are feeling better soon.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Not taking my synthroid before my tests? birdie16 Thyroid Disorders 7 04-24-2010 08:28 AM
Changed To Synthroid Liz1900 Thyroid Disorders 151 05-21-2008 07:15 PM
Taking Synthroid At Night Instead Of Morning Liz1900 Thyroid Disorders 4 04-29-2008 11:14 AM
Feeling extremely worse after taking levoT medication... jlsp Thyroid Disorders 13 05-29-2007 02:18 PM
XANAX and Worst anxiety hours after taking it jennyVee Anxiety 15 01-27-2006 01:42 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:59 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!